Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Angelgirl

Rosacea and Acne questions

Recommended Posts

I had the shot series for Guardasil starting back in May... about a week after receiving the first shot my face flared up. I thought that it was acne, but my dermatologist determined that while there were one or two actual pimples the rest were the result of rosacea. I believe he said I had Papules and Pustules. Anyways, I was put on a low-dose Doxycycline pill called Oracea (40 mg once a day) and a topical called Clyndamicine. I am also on birth control, which I believe has drastically helped with the acne. I'm using Clean and Clear Continuous Control Acne Cleanser for my daily face wash. I love the tingling feeling it leaves on my face. I am 24 years old. I have a follow up apt next week, but I figured since this was available I'd ask others that are suffering. Thank you!

Here are my questions

1.) Was it just a fluke that all of this came on from the vaccination I received or can I expect it to calm down a bit after a month or so from the last shot... Rosacea also runs in the family

2.) How long does it typically take for this Doxycycline to start working? I've been taking the pill religiously for 3 weeks this coming Friday

3.) What is the purpose of this Clyndamicine topical? Has anyone else ever used it? My doctor was very thorough in explaining what I had and why he perscribed the pill, but not the topical

4.) Since I am on birth control while taking this Doxycycline, I am more prone to yeast infections... but it seems that yogurt is bad for the skin? Can I still be eating my one a day yogurt without fear of it screwing up my face.

5.) These red marks/bumps... do they scar or will they fade over time?

Edited by Angelgirl

Share this post


Link to post
Share on other sites

1. It's wouldn't be the first time that a vaccination has provoked something random. Perhaps talk to your doctor about it a bit more. It's also very possible that you just started having it because it runs in your family. Hard to say!

2. I would think that you would be seeing results by now. Antibiotics aren't a long term fix anyway so I would put more hope into the topicals.

3. Clindamycin is actually a topical antibiotic. It helps treat the bacteria on your skin. I've used it once before but it wasn't strong enough for my acne. I also used a clindamycin/benzoyl peroxide combination called Duac. It's the next step above and it might help if this treatment doesn't work for you.

4. Certain yogurt is okay for you and your skin. I would stick to some low fat types that are filled with probiotic bacteria. This bacteria can actually boost your immune system and help fight off harmful bacteria that can lead to acne. I doubt a little yogurt would hurt you. If you think it makes your acne worse, just don't eat it for about a week and see if there's any change.

5. If they're just flat red marks, they should fade in a matter of months. Just don't irritate your skin too much and let it gradually happen.

Honestly, I highly recommend a product called Finacea. You can ask your dermatologist about it. I've had a pretty good experience when it comes to helping my rosacea. It takes a little while to see results and the product might tingle for 20 minutes or so the first few times you put it on but it really works over time!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×